Headaches - Vivelle dot - too much estrogen? or too little?? | HysterSisters
HysterSisters Hysterectomy Support and Information
Advertising Info HysterSisters Hysterectomy Support Tutorial

Go Back   Hysterectomy HysterSisters > Hormone Issues (HRT - No HRT) > Hormone and Menopause Central


HysterSisters.com is a massive online community with over 475,000 members and over 5 million posts.

Our community is filled with women who have been through the Hysterectomy experience providing both advice and support from our active members and moderators.

HysterSisters.com is located at 111 Peter St, Toronto, Canada, M5V2H1 and is part of the VerticalScope network of websites.

With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get our FREE BOOKLET, access Hysterectomy Checkpoints and more.

You are not alone. The HysterSisters are here for you. Join us today!
join HysterSisters for hysterectomy resources and support
Reply

Headaches - Vivelle dot - too much estrogen? or too little?? Headaches - Vivelle dot - too much estrogen? or too little??

Thread Tools
  #1  
Unread 08-11-2010, 12:42 PM
Headaches - Vivelle dot - too much estrogen? or too little??

I've been on Vivelle dot about 2 1/2 weeks, starting a few days after my TAH/BSO on July 23. Doc started me at .05, then increased a few days later to 0.1 due to night sweats. I was perimenopausal before surgery, still having periods.

Since starting .1 patch, I have been getting headaches in the night every other day or so. They are not as bad as migraines, no nausea, etc...more like moderate sinus headaches. Sometimes they go away on their own, usually I need ibuprofen. Always in the night, though, and bad enough to wake me up.

Anyone experienced this particular headache pattern?? Does it mean too much estrogen, or not enough? Is it too soon (3 weeks on Vivelle) to change dosage, i.e., body still adjusting?

Thanks for any advice...trying to educate myself but this HRT / surgical menopause is still a big mystery!
Sponsored Links
Advertisement
 
  #2  
Unread 08-11-2010, 02:30 PM
Re: Headaches - Vivelle dot - too much estrogen? or too little??

Usually for me, the headaches are due to declining or changing estrogen levels. If you kept a journal of when they occurred compared with when you changed patches, you might see a pattern. They may be shortly you change the patch (increasing estrogen) or just before changing (decreasing estrogen)... there are many ways to keep the level more constant. One way is to leave the old patch on for an extra hour overlap after adding new patch. If you note what time/day you change patch, that might give you more info.

Yes, too soon to change dosage - you should wait about 6 weeks before making changes..
  #3  
Unread 08-11-2010, 03:00 PM
Re: Headaches - Vivelle dot - too much estrogen? or too little??

Thank you Calypso - that makes sense - will start a log and see if there's a pattern. just changed patch today, did have headaches last 2 nights in a row...
Sponsored Links
Advertisement
 
  #4  
Unread 08-18-2010, 11:32 AM
Re: Headaches - Vivelle dot - too much estrogen? or too little??

Hi, my Dr. has suggested I keep the old patch on for 12 hrs. when It's time to change to a new patch, then take the old one off and keep the new one on. Hope I didn't confuse you. The relevance of this is to keep levels from fluctuating, which is one reason for the headaches.
  #5  
Unread 11-17-2010, 04:10 PM
Re: Headaches - Vivelle dot - too much estrogen? or too little??

Hi ladies, I had been on premarin, just didn't like how I was feeling and the bloating and water gain I was having checked in with family doctor she wanted me to check with gyn to switch to a patch, wow feel very different, using the vivelle dot I have had some headaches (migraines) wasnt nice but will try leaving on the patch after I put a new one on for the day to see if this helps thank you so far I really like the patch, still having some flashe but not bad, the only time I had a problem was the first day I started it causing slight dizziness, after that not a problem..
  #6  
Unread 02-26-2011, 01:53 PM
Re: Headaches - Vivelle dot - too much estrogen? or too little??

  Quote:
Originally Posted by nanou-ct View Post
Hi, my Dr. has suggested I keep the old patch on for 12 hrs. when It's time to change to a new patch, then take the old one off and keep the new one on. Hope I didn't confuse you. The relevance of this is to keep levels from fluctuating, which is one reason for the headaches.
Yes, I also leave the old dot on anywhere from 12-24 hours after I put the new patch on, which seems to prevent what were low-grade headaches on dot-change days the first couple of months post-op.
I learned the tip from someone else here at the site and have been so grateful! Another tip was to mark the old patch with a sharpie, just to be sure you take off the right one!
I have had excellent success with the Vivelle Dot since I had my TAH/BSO last June and highly recommend it. Hope you're feeling better!
Reply

booklet
Our Free Booklet
What 350,000 Women Know About Hysterectomy: Information, helpful hints as you prepare and recover from hysterectomy.
Answers to your questions
Register




Thread Tools

Forum Jump

Similar Threads
From This Forum From Other Forums
1 Reply, Last Reply 09-30-2010, Started By louise2812
2 Replies, Last Reply 05-27-2009, Started By scaredypants
5 Replies, Last Reply 06-02-2008, Started By pcc78
2 Replies, Last Reply 10-08-2007, Started By klgm
4 Replies, Last Reply 09-22-2007, Started By barrelrcr
9 Replies, Last Reply 06-21-2007, Started By GoldenLove
1 Reply, Last Reply 06-17-2007, Started By Kathim
5 Replies, Last Reply 06-09-2007, Started By Bunnyluv
3 Replies, Last Reply 05-26-2007, Started By szyworld
3 Replies, Last Reply 05-04-2007, Started By law sister
17 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
22 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
3 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
4 Replies, Hysterectomy Recovery (post hysterectomy)
4 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
3 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
4 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
7 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
6 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
2 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause



Advertisement

Hysterectomy News

March 7,2021

CURRENT NEWS

HysterSisters Takes On Partner To Manage Continued Growth And Longevity
I have news that is wonderful and exciting! This week’s migration wasn’t a typical migration - from one set ... News Archive

TODAY'S EVENTS

Calendar - Hysterectomies - Birthdays


Request Information


I am a HysterSister

HYSTERECTOMY STORIES

Featured Story - All Stories - Share Yours

FOLLOW US


Your Hysterectomy Date


CUSTOMIZE Your Browsing  


$vbulletin->featuredvideos is not an array!
Advertisement


Advertisement